SSRI and Synthroid

Discussion in 'Fibromyalgia Main Forum' started by NyroFan, Aug 26, 2006.

  1. NyroFan

    NyroFan New Member

    well-

    I just can not take these things anymore. I went to the pharmacy, picked it up and decided to continue with the regimen.

    It is Lexapro 10mg. and also Synthroid 0.05.

    It makes me hyper and difficult to 'come down' to normal with them.

    It happens everytime I take it.

    My PCP gives it to me and I really do not know how long I can go along with it.

    I will probably call him, but I seem to believe that I need those meds.

    Any subsitutes for these meds==supplements or Rx.

    Any ideas? Help!!

    thanks,
    nyrofan
  2. LittleBluestem

    LittleBluestem New Member

    Armour Thyroid is a substitute for Synthroid. I think there are others.
  3. Fredericka

    Fredericka New Member

    I could not tolerate it at all. The Synthroid I do fine with.

    Also, are you taking other meds? Lexapro will interact with other things. I did not like it at all, and it didn't help me a bit anyway. Most people I know of who've tried it couldn't take it, either. That's not to say some people don't use it without problems, though.

    I would suggest you talk to him about it at the next visit, or call him as you said.

    Good luck! It's so hard to have med side effects to deal with, as if the DD's weren't enough!

    Take good care of yourself.
  4. Marta608

    Marta608 Member

    If you've tested low for thyroid the .05 mgs of Synthroid shouldn't bother you but Lexapro can be difficult to take for many.

    I don't know how long you've taken it but if you feel you need an SRI, perhaps its time to get back to the doctor for something else. I'm having some success with 5-HTP but take only 50 mgs every other day. (Do not take 5-HTP with an SRI - Lexapro stays in your body for a week after you stop taking it.)

    PS. Could you fill out your profile? I really like to know more about a person when I reply to their posts.

    Thanks.

    Marta
  5. kjfms

    kjfms Member

    How have you been other than the obvious...LOL

    I am sure you know everyone reacts differently with thyroid medication and you probably need your levels tested again.

    If you have Hashimoto's Thyroiditis and have gone into hyper mode the dose could be effecting you please talk this over with you physician.

    The thyroid gland is nothing to play around with one can all sorts of complications because of thyroid disease including heart disease.

    I am on Lexapro and Levoxyl (generic Synthroid) 50 mcg

    Are you taking them at the same time? It may help if you take them at different times of the day.

    I take my Levoxly in the morning with nothing else which is the best way to take a thyroid medication including no food for a couple of hours.

    The Lexapro I take about 7:00pm

    I hope you find some relief ((((hugs)))).

    I would speak to you physician about this problem and see if the two of you can come up with a solution.

    Best wishes,

    Karen :)
    [This Message was Edited on 08/27/2006]
  6. ckball

    ckball New Member

    HI- I am sorry your having problems with your meds.

    I take 20mg of Lexapro and 112 mcg of thryroid. I was taking 30 mg of Lexapro last year, very bad depression, stress related, then cut back to 20.

    I take my lexapro at night, so if I have sideeffects I don't feel them. It with pamelor and adderall have been the combination to unlocking my depression. I take pamelor at night as well.

    I know some people are very sensitive to any drug but the thyroid can cause you many problems when it is out of snyc. Have the blood work done at your next visit.

    I use to on a patient asst program and took synthroid, the real thing. This month I got it threw my medicare d and they gave me the generic. I will be curious to see if my levels change at my next appt.

    Good luck and I hope you find something that helps you, others are right don't mess around with your thyroid-Carla